My entire legs from top to bottom are swollen, bad. They are so tight and large they feel as if they could bust open. Also very sore to the touch. I had blood work done and my doc checked thyroid, kidneys, liver and diabetes and said couldn't find anything. This is not the first time for this. It has happened several times in the past. Something has to be causing this and all they can say is they don't see anthing. Oh I also had an ultrasound done about two months ago when it happened last time. Found no clots. What else can I do, what is the next step. Something has to be wrong for this to continue to happen. The answer is not just water pills.Please any help is appreciated. Thanks.
Do you have your actual numbers for your free T3 and free T4 and TSH. If you post those along with their reference ranges, members will be able to comment on whether or not they think it's thyroid related. Too often we hear that the thyroid is "normal" when the tests run were inadequate or the ranges used archaic. Thanks.
I was having that last weekend. Legs tight, ankles huge....I had a massage on Monday, don't laugh, the girl gets the fluid moving up out of my legs. She said she couldn't really even feel any muscle definition until she got the fluid moving upwards...Then I started wearing knee highs of the "support variety" So if you don't mind wearing hose or knee hi's, look for the support variety. There's also some ugly socks you can get from the dr's office. (they gave my brother a pair when he was in the hospital for an extended period of time.) Not very attractive. Also, you're going to want to watch your salt intake....I am craving salt right now (don't even like it and I'm craving it) so it's not an easy thing. Drink a lot of water and I started drinking green tea by the buckets. So if you can find something to make you go and go and go and I suppose you probably should stay away from the caffeine?.... I'm on birth control pills and I find the week that I am off, I retain a lot less water. So that may be something to pay attn to as well. Hope something in there helps. I know I was miserable on Sunday and have been much better since.
I actually started having my ankles and calves swell everyday when my mono came back and my thyroid went out of wack because of it. I can tell you it took me three years initially to get a diagnosis for hypothyroidism because they kept telling me my thyroid was in the "normal" range- turns out it wasn't but they were going by the old normal and it was just at the top so they thought I was okay. You have a right to receive all your labs so ask for a copy and double check to make sure for one they did the proper tests and for two that they are in fact normal.
I had the 'elephant man' anles and feet whilst on antithyroid meds and they were so tight , they hurt so much and felt like my skin was going to burst.
I took Celery capsules as they make you 'go' but the other thing I did was put my legs up high and wrap them in cold wet towels.
I then found out I was hypo from the Carbimazole.
Swollen mouth, swollen tongue, mouth ulcers, swollen fingers, crying etc.
I was just one massive 'swollen blob'.
I was hypo.
And I suffered with Hyperthyroidism and Graves and was on 30mg Carbimazole (same as Methimazole).
Meds were stopped for 3 days and the swelling went and also all the other symptoms.
I was new to this 'ball game' at the time and thought I was carrying too much fluid or had kidney infection.
Amazing how much we tolerate with the thyroid cr@p before we say...NO MORE and then research everything we can.
Try the celery capsules (I am allergic to diuretics) (fluid tablets) but I honestly think that Hypo was the reason.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.